# SDR AU970461

- Difficulty date: March 22, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-30
- Engine: Lyc IO320B1A
- Propeller: Hartzl HCE2YL2
- System (JASC): 2430 · DC Generating System
- Part: Wire
- Condition: Shorted
- Location: Lt Alternator
- Stage of operation: CR
- How discovered: O
- Nature of condition: H, W
- Precautionary procedure: O

## Discrepancy

(AUS) LH ALTERNATOR MAIN CABLE SHORT CIRCUITING ON EXHAUST PIPE - LOOSE TERMINALS ON BATTERY SUPPLY RELAYS - INVESTIGATION FOUND THAT THE ALTERNATOR SYSTEM WAS NOT AN APPROVED INSTALLATION (SYSTEM HADBEEN CHANGED FROM GENERATOR TO ALTERNATOR) - UNAPPROVED MODIFICATION - PERSONNEL/MAINTENANCE ERROR
